Doctor insights on:
Son is 10 has ADHD & hypothyroidism. Did well on Kapvay & Straterra until started synthroid (thyroxine). Now ADHD not controlled. Stimulant side effects profound?
Diseases: Your son needs to his doctor as soon as possible. ...Read more
Diet's not the key: Being hypothyroid is difficult enough without subscientific / pop diet recommendations. You can basically eat what you please (healthy choices, of course, and limit your calories as you may tend to overeat / get fat.) but you must take your thyroid replacement medicine or your life will be ruined. ...Read moreSee 1 more doctor answer
Numerous: Abnormal thyroid functioning may adversely affect a person's mood. It can also cause weight gain, hair loss, dry skin, fatigue, as well as other problems. Hypothyroidism can be caused by the thyroid gland itself and can also be caused by certain medications, like lithium. If a person's pituitary gland is not functioning properly, that may cause hypothyroidism. There are thyroid replacement drugs. ...Read more
Low Function Thyroid: Hypothyroidism means your thyroid is either not produing enough or somethimes any of the hormones needed for basic functioning. It controls metabolism, heart rate, body temperature, and most normaly functions of homeostasis and even controls some of your other glands production of hormones. It can be life-threatening if not treated. Medication will correct the problems. ...Read more
Not usually: Occasionally, hypothyroidism is caused by a temporary condition such as thyroiditis, or inflammation of the thyroid gland. Such cases usually do resolve, and the thyroid goes back to making normal amounts of thyroid hormone. Most of the time, however, the thyroid gland makes less and less thyroid hormone over time, and lifelong treatment with thyroid hormone is needed. ...Read moreSee 2 more doctor answers
See your doctor.: What to do with hyperthyroidism depends mostly on what the cost is. Regardless of the cause, however, you should be taking thyroid supplements until the cause and treatment are determined. You should see your doctor or an endocrinologist ASAP. Good luck. ...Read moreSee 1 more doctor answer